Alert archive / Arizona / Flash Flood Warnings in 2008

Flash Flood Warning 9, NWS Phoenix, AZ

July 10, 2008Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 10, 2008, 8:32 PM MST for Maricopa County, Arizona. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 8:32 PM MST (03:32 UTC)
Expired
Jul 11, 2008, 12:30 AM MST
In force
4 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 32 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 9:25 PM MSTFLASH FLOODMesa, AZROAD CLOSURE TO DUE WATER ON ROADWAY...POWER RD. AND ARIZONA LOOP 202
Jul 10, 11:08 PM MSTFLASH FLOODMesa, AZON/OFF RAMPS TO HWY 60 CLOSED AT GILBERT ROAD. REPORTED BY DPS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 3.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2008-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2008-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1954 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPSR 110332
FFWPSR
AZC013-110530-
/O.NEW.KPSR.FF.W.0009.080711T0332Z-080711T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
832 PM MST THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...SCOTTSDALE...MESA...GILBERT...
  FOUNTAIN HILLS...

* UNTIL 1030 PM MST

* AT 830 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO VERDE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3377 11157 3338 11159 3326 11176 3370 11197

$$

MCLANE
1 follow-up statement
000 
WGUS55 KPSR 110519
FFWPSR
AZC013-110730-
/O.EXT.KPSR.FF.W.0009.000000T0000Z-080711T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1019 PM MST FRI JUL 10 2008

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...SCOTTSDALE...MESA...GILBERT...
  FOUNTAIN HILLS...

* UNTIL 1230 AM MST

* AT 1014 PM MST TRAINED WEATHER SPOTTERS AND LAW ENFORCEMENT        
  AGENCIES REPORT NUMEROUS ROADWAYS CLOSED ACROSS THE REGION DUE     
  TO FLOODING. ADDITIONAL RAINFALL MOVING INTO THE REGION WILL       
  CONTINUE TO KEEP FLOOD PRONE AREAS COVERED WITH WATER.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO VERDE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3377 11157 3338 11159 3326 11176 3370 11197

$$

MCLANE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:55 PM MST, 4 hours 37 minutes earlier.

Area forecast discussion, Jul 10, 3:55 PM MST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
355 PM MST THU JUL 10 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTHEAST WILL BRING AN
INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO THE ENTIRE AREA
THROUGH TONIGHT. STRONG GUSTY DAMAGING WINDS ARE POSSIBLE ESPECIALLY
OVER THE CENTRAL TO WESTERN ARIZONA DESERT AREAS ALONG WITH LOCALLY
HEAVY RAIN. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH SATURDAY. TEMPERATURES WILL COOL TO WELL BELOW AVERAGE FOR
JULY BY FRIDAY WITH INCREASING MOISTURE...THEN GRADUALLY INCREASE
NEXT WEEK AS MOISTURE LEVELS AND THE CHANCE OF SHOWERS AND
THUNDERSTORMS DECREASE.

&&

.DISCUSSION...
SEVERE THUNDERSTORM WATCH NUMBER 679 IS IN EFFECT FOR MARICOPA
COUNTY...LA PAZ COUNTY...YUMA COUNTY...IMPERIAL COUNTY AND EASTERN
RIVERSIDE COUNTY INCLUDING THE LOWER COLORADO RIVER VALLEY UNTIL
10 PM MST/PDT.

IT STILL LOOKS AS IF THERE WILL BE A SIGNIFICANT OUTBREAK OF SHOWERS
AND THUNDERSTORMS OVER OUR AREA THROUGH THIS EVENING AS THE LOW
PRESSURE SYSTEM FROM THE SOUTHEAST MOVES INTO OUR AREA.
THUNDERSTORMS WERE ALREADY MOVING FROM YAVAPAI COUNTY SOUTHWEST
TOWARD NORTHERN MARICOPA COUNTY AND LA PAZ COUNTY WHILE ANOTHER
CLUSTER OF THUNDERSTORMS WERE MOVING WEST ACROSS YUMA COUNTY. THE
AREA BETWEEN THESE TWO THUNDERSTORM COMPLEXES IS EXPECTED TO FILL IN
WITH THUNDERSTORMS BY THIS EVENING.

SEVERE THUNDERSTORMS WITH STRONG GUSTY DAMAGING WINDS ARE POSSIBLE
ESPECIALLY FROM THE CENTRAL TO WESTERN DESERT AREAS INCLUDING
WESTERN MARICOPA COUNTY...LA PAZ COUNTY AND PORTIONS OF YUMA COUNTY.
LOCALLY HEAVY RAIN IS ALSO A CONCERN WITH AN INCREASING FLASH FLOOD
POTENTIAL. EXPECT THE THUNDERSTORMS THAT DEVELOP IN LA PAZ AND YUMA
COUNTIES TO DEVELOP WEST OVER RIVERSIDE AND IMPERIAL COUNTIES
TONIGHT.

COORDINATION WITH THE STORM PREDICTION CENTER...AND THE NATIONAL
WEATHER SERVICE OFFICES IN FLAGSTAFF...LAS VEGAS...AND SAN DIEGO
TOOK PLACE WITH US AT MID AFTERNOON. THIS RESULTED IN THE PREVIOUSLY
MENTIONED SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM TONIGHT.
THE EVENING SHIFT IS ALSO GOING TO HAVE TO BE ALERT FOR THE
POSSIBILITY OF FLASH FLOODING DUE TO LOCALLY HEAVY RAIN EXPECTED
WITH THE STORMS THROUGH TONIGHT. THIS IS DUE TO PRECIPITABLE WATER
VALUES INCREASING TO NEAR OR OVER 2 INCHES ALONG WITH A VERY
UNSTABLE AIRMASS.

MORE MOISTURE WILL LEAD TO LOWER HIGH TEMPERATURES...AND BY FRIDAY
TEMPERATURES WILL BE WELL BELOW AVERAGE FOR JULY WITH HIGHS ONLY IN
THE MID 90S AT SKY HARBOR IN PHOENIX.

LOWER TEMPERATURES MAY LIMIT THE INTENSITY OF STORMS THAT DEVELOP
FRIDAY. THUS...LOCALLY HEAVY RAIN IS NOT MENTIONED FOR FRIDAY...BUT
WITH THE AMOUNT OF MOISTURE IN THE AIR IT IS STILL POSSIBLE WITH
CHANCE PROBABILITIES OF RAIN OVER MOST OF THE AREA.

THE LOW PRESSURE WAVE WILL MOVE NORTH OF OUR AREA SATURDAY WITH THE
STEERING FLOW TURNING OUT OF THE SOUTHEAST...THEN SOUTHWEST.  AS THE
WAVE MOVES NORTH OF OUR AREA...THE AIRMASS WILL BEGIN TO DRY A BIT
AND WE SHOULD SEE A BIT MORE SUNSHINE. THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL DECREASE ESPECIALLY OVER SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA. WE WILL HAVE A CHANCE OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS FROM MARICOPA COUNTY EASTWARD...WITH A
SLIGHT CHANCE OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA.
TEMPS SHOULD RISE SLIGHTLY...BUT HIGHS WILL REMAIN BELOW SEASONAL
NORMALS. THIS TREND WILL CONTINUE SUNDAY WITH THE CHANCE OF MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CONFINED TO NORTH...
EAST...AND SOUTHEAST OF PHOENIX WITH A SLIGHT CHANCE ACROSS THE
REST OF THE AREA FROM THE PHOENIX AREA WEST ACROSS SOUTHWEST ARIZONA
AND SOUTHEAST CALIFORNIA.

PREVIOUS DISCUSSION...
DURING THE EXTENDED PERIOD...PROGS CONTINUE TO AGREE THAT A STANDARD
MONSOONAL WEATHER PATTERN WILL SET UP OVER THE DESERT SOUTHWEST.
UPPER HIGH WILL SHIFT INLAND AND FOCUS TO THE NORTH AND EAST OF
PHOENIX...GIVING A FLOW ALOFT ANYWHERE FROM THE SE TO THE SW.
MOISTURE REMAINS IN PLACE THRU THE PERIOD...ESPECIALLY ACROSS
SOUTH-CENTRAL AZ. AS SUCH A STANDARD MONSOON FORECAST WILL REMAIN IN
EFFECT MONDAY THRU WEDNESDAY...WITH A CHANCE FOR AFTN/EVE SHOWERS
AND THUNDERSTORMS ACROSS MAINLY SOUTH-CENTRAL AZ...AND A SLIGHT
CHANCE OVER THE WESTERN DESERTS/SERN CA. VERY LATE IN THE
PERIOD...FROM TUESDAY EVENING INTO WED...GFS DOES SUGGEST THAT
TROFFING WILL INCREASE ALONG THE WEST COAST AND SWLY FLOW ALOFT WILL
STRENGTHEN AND START TO DRY OUT SERN CA AND FAR SWRN AZ. IN A NOD TO
THIS...HAVE LOWERED POPS WEDNESDAY INTO SINGLE DIGITS FROM THE CO
RIVER WESTWARD...BUT LEFT A SLIGHT CHANCE OVER THE HIGHER TERRAIN OF
CA ZONE 30.

&&

.AVIATION...
PHX AREA...
POTENT LOW PRESSURE SYSTEM MOVING INTO THE AREA FROM THE
SOUTHEAST. MANY FACTORS WILL COME TOGETHER WHICH WILL LIKELY BRING
ABOUT AN ACTIVE AFTERNOON/EVENING ACROSS PHOENIX. ACTIVITY EXPECTED
TO INCREASE OVER THE VALLEY THIS EVENING. WITH A RATHER MOIST
ENVIRONMENT...THIS MAY BE ONE OF THOSE SITUATIONS WHERE STORMS POP
AROUND/OVER THE VALLEY IN ADDITION TO THE POSSIBILITY OF BODILY
MOVING IN FROM THE NORTH AND NORTHEAST. EVENING TSTMS WILL GIVE-WAY
TO SHWRS THAT MAY PERSIST INTO FRIDAY MORNING. STRONG GUSTY DAMAGING
WINDS ARE POSSIBLE WITH THE STORMS.

SW AZ/SE CA...INCLUDING KBLH...KIPL...AND KYUM...
TSTMS THAT DEVELOP NE AND E OF KBLH/KYUM WILL MOVE TO THE SW AND W
WITH A POSSIBILITY OF THEM MOVG OVER KBLH/KYUM LATE THIS AFTERNOON
AND/OR THIS EVENING AND POSSIBLY EVEN KIPL BY LATE THIS EVENING.
POSSIBLE THAT SCT SHOWERS WILL BE PREVALENT HEADING INTO FRIDAY
MORNING. STRONG GUSTY DAMAGING WINDS ARE POSSIBLE WITH THE STORMS
ALONG WITH BRIEFLY RESTRICTED VISIBILITY IN BLOWING DUST FOLLOWED BY
THE POSSIBILITY OF LOCALLY HEAVY RAIN.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
RH LEVELS WILL BEGIN TO SLOWLY DECREASE AS TEMPERATURES INCREASE
SATURDAY...AS A LOW PRESSURE SYSTEM SLOWLY LIFTS TOWARD THE CENTRAL
CONUS. NO SHARP DRYING TREND EXPECTED THOUGH...SO THIS WILL BE A
SLOW TAPER-OFF. RAIN CHANCES WILL HOLD INTO EARLY NEXT WEEK. IN
SHORT...A FAIRLY TYPICAL MID-SUMMER FORECAST FOR THE AREA.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...SEVERE THUNDERSTORM WATCH NUMBER 679 IN EFFECT FOR MARICOPA
     COUNTY...LA PAZ COUNTY...AND YUMA COUNTY INCLUDING THE
     LOWER COLORADO RIVER VALLEY UNTIL 10 PM MST.

CA...SEVERE THUNDERSTORM WATCH NUMBER 679 IN EFFECT FOR IMPERIAL
     COUNTY AND EASTERN RIVERSIDE COUNTY INCLUDING THE LOWER
     COLORADO RIVER VALLEY UNTIL 10 PM PDT.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX

DISCUSSION...ELLIS/CB
AVIATION...ELLIS
FIRE WEATHER...INIGUEZ
Hazardous weather outlook, Jul 10, 6:31 AM MST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
631 AM MST THU JUL 10 2008

AZZ021>023-026>028-110100-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
631 AM MST THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A GOOD CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS. THE STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO
PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD LEAD TO FLOODING OF
ROADS...STREAMS AND OTHER LOW LYING AREAS. IN ADDITION...STRONG GUSTY
WINDS GREATER THAN 40 MPH...BLOWING DUST...AND DEADLY CLOUD TO GROUND
LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS...SOME
WITH HEAVY RAINFALL...FRIDAY THROUGH SATURDAY. SOME OF THE HEAVIEST
RAINFALL WILL LIKELY OCCUR FRIDAY AFTERNOON AND EVENING...AND MAY
LEAD TO FLOODING OF ROADS...STREAMS AND LOW LYING AREAS. THE STRONGER
THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH...AS
WELL AS SOME BLOWING DUST AND DANGEROUS CLOUD TO GROUND LIGHTING.
THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS SUNDAY THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-110100-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
631 AM MST THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A GOOD CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS OVER SOUTHERN GILA COUNTY. SOME OF THE STORMS MAY
PRODUCE HEAVY RAINFALL... WHICH COULD LEAD TO FLOODING OF AREA
ROADS...STREAMS AND OTHER LOW LYING AREAS. THE STRONGER STORMS MAY
ALSO PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH...ALONG WITH DEADLY
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THE BEST CHANCES FOR
STRONG THUNDERSTORMS WITH HEAVY RAIN WILL BE FRIDAY THROUGH SATURDAY.
HEAVY RAIN MAY PRODUCE FLOODING OF AREA ROADS...STREAMS...WASHES AND
OTHER LOW LYING AREAS. THE STRONGER STORMS MAY ALSO PRODUCE STRONG
GUSTY WINDS IN EXCESS OF 40 MPH...AS WELL AS DANGEROUS CLOUD TO
GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-110100-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
631 AM MST THU JUL 10 2008 /631 AM PDT THU JUL 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE AN INCREASING CHANCE FOR SHOWERS AND
THUNDERSTORMS...WITH THE BEST CHANCES DURING THE EVENING HOURS
TONIGHT. SOME OF THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO LOCAL FLOODING OF AREA
ROADS...STREAMS AND WASHES. IN ADDITION...THE STRONGER STORMS MAY
PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH...AS WELL AS AREAS OF BLOWING
DUST AND SAND...AND DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ON FRIDAY...AND SOME OF THE STRONGER STORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL. THE HEAVY RAIN COULD LEAD TO
LOCAL FLOODING OF AREA ROADS...STREAMS AND WASHES. THE STRONGER STORMS
COULD ALSO PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH AS WELL AS
SOME BLOWING DUST AND SAND. THERE WILL BE A CONTINUED SLIGHT CHANCE
FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SATURDAY
THROUGH THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRECKENRIDGE

In the hours before

Special weather statement, Jul 10, 4:55 PM MST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
455 PM MST THU JUL 10 2008

AZZ021-022-110045-
NORTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS-
455 PM MST THU JUL 10 2008

...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN MARICOPA COUNTY...
NORTHEASTERN LA PAZ COUNTY...

AT 452 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 8 MILES WEST OF AGUILA TO 12 MILES
SOUTHEAST OF AGUILA...MOVING SOUTH AT 24 MPH.

40 TO 50 MPH WINDS AND HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS.

MCLANE
Local storm report, Jul 10, 6:17 PM MST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
617 PM MST THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     DUST STORM       TACNA                   32.70N 113.95W
07/10/2008                   YUMA               AZ   TRAINED SPOTTER

            VISIBILITY LESS THAN 1/8 MILE

0426 PM     DUST STORM       LIGURTA                 32.67N 114.30W
07/10/2008                   YUMA               AZ   TRAINED SPOTTER

            VISIBILITY LESS THAN 1/4 MILE

0500 PM     DUST STORM       1 WSW WENDEN            33.81N 113.57W
07/10/2008                   LA PAZ             AZ   TRAINED SPOTTER

            VISIBILITY NEAR ZERO, WINDS 35MPH

&&

JNOLTE
Local storm report, Jul 10, 7:32 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
732 PM MST THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      6 W VICKSBURG           33.75N 113.83W
07/10/2008                   LA PAZ             AZ   DEPT OF HIGHWAYS

            ROADWAY FLOODING ALONG SR-72 AND INTERSTATE 10...MILE
            POST 40 TO MILE POST 45

0727 PM     TSTM WND GST     APACHE JUNCTION         33.40N 111.55W
07/10/2008  M89.00 MPH       PINAL              AZ   TRAINED SPOTTER

0727 PM     TSTM WND GST     APACHE JUNCTION         33.40N 111.55W
07/10/2008  M42.00 MPH       PINAL              AZ   TRAINED SPOTTER

&&

NOLTE
Local storm report, Jul 10, 8:09 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
809 PM MST THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     TSTM WND GST     APACHE JUNCTION         33.54N 111.61W
07/10/2008  E67.00 MPH       PINAL              AZ   TRAINED SPOTTER

            MEASURED WIND GUST OF 67MPH

0731 PM     TSTM WND GST     APACHE JUNCTION         33.40N 111.55W
07/10/2008  M50.00 MPH       PINAL              AZ   TRAINED SPOTTER

0743 PM     TSTM WND DMG     MESA                    33.42N 111.75W
07/10/2008                   MARICOPA           AZ   TRAINED SPOTTER

            TREE LIMBS DOWN...MEASURED 40MPH GUST

0754 PM     TSTM WND GST     SCOTTSDALE              33.47N 111.93W
07/10/2008  E65.00 MPH       MARICOPA           AZ   TRAINED SPOTTER

            SUSTAINED 50 MPH...GUSTS TO 65MPH

&&

NOLTE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:11 PM MSTDust Storm WarningPSR3 hr
Jul 10, 5:18 PM MSTSevere Thunderstorm WarningPSRLa Paz57 min
Jul 10, 5:32 PM MSTSevere Thunderstorm WarningPSRLa Paz, Maricopa43 min
Jul 10, 5:57 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa2 hr
Jul 10, 6:26 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa64 min
Jul 10, 6:53 PM MSTSevere Thunderstorm WarningPSRMaricopa37 min
Jul 10, 6:54 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa, Pinal66 min
Jul 10, 7:13 PM MSTFlash Flood WarningPSRGila, Maricopa2 hr
Jul 10, 7:29 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal40 min
Jul 10, 7:55 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Jul 10, 8:03 PM MSTSevere Thunderstorm WarningPSRMaricopa44 min
Jul 10, 8:47 PM MSTFlash Flood WarningPSRMaricopa4 hr
Jul 10, 11:03 PM MSTFlash Flood WarningPSRMaricopa, Pinal117 min
Jul 10, 11:28 PM MSTFlash Flood WarningPSRMaricopa, Pinal2 hr
Jul 11, 12:39 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Jul 11, 12:55 AM MSTFlash Flood WarningPSRMaricopa, Pinal110 min
Jul 11, 1:19 AM MSTFlash Flood WarningPSRMaricopa, Pinal38 min

Nearby

Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.